zbMATH — the first resource for mathematics

An identification problem for an elliptic equation in two variables. (English) Zbl 0662.35118
We consider the elliptic equation div(a(x)grad u(x))\(=0\), \(x\in \Omega\), in which the coefficient a has to be determined when one solution u is known. Here \(\Omega\) is a bounded smooth domain in \({\mathbb{R}}^ 2\). This is a nonlinear ill-posed problem of identification. The results which are of main interest are uniqueness, stability and algorithms.

35R30 Inverse problems for PDEs
35R25 Ill-posed problems for PDEs
35J60 Nonlinear elliptic equations
35A05 General existence and uniqueness theorems (PDE) (MSC2000)
65M99 Numerical methods for partial differential equations, initial value and time-dependent initial-boundary value problems
65N99 Numerical methods for partial differential equations, boundary value problems
35B35 Stability in context of PDEs
Full Text: DOI
[1] Adams, R. A., Sobolev Spaces (1975), New York: Academic Press, New York
[2] Agmon, S.; Douglis, A.; Nirenberg, L., Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions I, Comm. Pure Appl. Math., 12, 623-727 (1959) · Zbl 0093.10401
[3] G.Alessandrini,On the identification of the leading coefficient of an elliptic equation, to appear on Boll. Un. Mat. Ital. C (6). · Zbl 0598.35129
[4] F.Bongiorno - V.Valente,A method of characteristics for solving an underground water maps problem, Pubbl. I.A.C. III,116, Roma (1977). · Zbl 0416.76046
[5] Calderon, A. P., On an inverse boundary value problem, 65-73 (1980), Rio de Janeiro: Soc. Brasileira de Matemática, Rio de Janeiro
[6] M. G.Chavent,Analyse Functionelle et Identification de Coefficients Repartis dans les Equations aux Dérivées Partielles, Thesis, Paris, 1971. · Zbl 0226.35006
[7] Ciarlet, P. G., The Finite Element Method for Elliptic Problems (1978), Amsterdam: North-Holland, Amsterdam
[8] Gilbarg, D.; Trudinger, N. S., Elliptic Partial Differential Equations of Second Order (1983), Berlin: Springer-Verlag, Berlin · Zbl 0562.35001
[9] Hartman, P.; Wintner, A., On the local behaviour of solutions of non-parabolic partial differential equations, Amer. J. Math., 75, 449-476 (1953) · Zbl 0052.32201
[10] Hoffmann, K. H.; Sprekels, J., On the identification of coefficients of elliptic problems by asymptotic regularization, Numer. Funct. Anal. Optim., 7, 157-177 (1984) · Zbl 0576.65121
[11] Kamin, S., On singular perturbation problems with several turning points, Ind. Univ. Math. J., 31, 819-841 (1982) · Zbl 0504.35010
[12] Kohn, R.; Vogelius, M., Determining conductivity by boundary measurements, Comm. Pure Appl. Math., 37, 289-298 (1984) · Zbl 0586.35089
[13] R.Kohn - M.Vogelius,Determining conductivity by boundary measurements II. Interior results, to appear. · Zbl 0595.35092
[14] Lattes, R.; Lions, J. L., Méthode de Quasi-Reversibilité et Applications (1967), Paris: Dunod, Paris · Zbl 0159.20803
[15] Levinson, N., The first boundary value problem for ɛΔu+A(x, y)u_x+B(x, y)u_y+ +C(x, y)u=D(x, y)for small ε, Ann. of Math., 51, 428-445 (1950) · Zbl 0036.06801
[16] Marcellini, P., Identificazione di un coefficiente in una equazione differenziale ordinaria del secondo ordine, Ricerche Mat., 31, 223-243 (1982)
[17] Richter, G. R., An inverse problem for the steady state diffusion equation, SIAM J. Appl. Math., 41, 2, 210-221 (1981) · Zbl 0501.35075
[18] Richter, G. R., Numerical identification of a spatially varying diffusion coefficient, Math. Comp., 36, 375-386 (1981) · Zbl 0474.65065
[19] Rundell, W., The use of integral operators in undetermined coefficient problems for partial differential equations, Applicable Anal., 18, 309-324 (1984) · Zbl 0581.35080
[20] Talenti, G., Elliptic equations and rearrangements, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 3, 697-718 (1976) · Zbl 0341.35031
[21] Yakowitz, S.; Duckstein, L., Instability in aquifer identification: theory and case studies, Water Resour. Res., 16, 6, 1045-1064 (1980)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.